Georgia, 2006Tornadoes and Flooding in Georgia, November 15 to 16, 2006
November 15 to 16, 2006 · NWS FFC · 19 events in 17 counties and zones
A very deep closed upper low moved through the mid and deep south resulting in a significant severe weather outbreak across the deep south and southeast. Georgia was on the eastern edge of this outbreak because much of north and central Georgia remained in a wedge of cooler air.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 9
- Property damage
- $575,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very deep closed upper low moved through the mid and deep south resulting in a significant severe weather outbreak across the deep south and southeast. Georgia was on the eastern edge of this outbreak because much of north and central Georgia remained in a wedge of cooler air. However, a nose of warm, moist air from central and southern Alabama worked its way into the Columbus area of west central Georgia. Dewpoints in the Columbus area rose into the lower 60s helping to fuel the environment in that region for strong storms. A strong squall line of thunderstorms from central and southern Alabama worked its way into west central Georgia shortly after noon, spawning a tornado in the Fort Benning area. The line of thunderstorms weakened considerably as it moved further east into the cooler, more stable air. Thus, little severe weather was reported further east.|In addition to the severe weather, rainfall of two to four inches across much of north and west Georgia resulted in several street flooding incidents, especially in the Columbus area. Strong winds, particularly at the higher elevations in the north Georgia counties, resulted in a number of trees being blown down.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Nov 15, 5:15 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 15, 5:15 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
515 AM EST WED NOV 15 2006
.SHORT TERM...(TODAY THROUGH FRIDAY)
VERY COMPLICATED FORECAST FOR TODAY...BUT MODELS ALL COMING INTO
LINE REGARDING EVENT FOR THIS AFTERNOON AND TONIGHT. ALREADY
SEEING RAINFALL ACROSS THE STATE...A LITTLE IRONIC BECAUSE
YESTERDAY AT THIS TIME I WAS COMMENTING ON GFSS CONVECTIVE
FEEDBACK MOVING INTO SW GEORGIA AND THIS PRECIP DEVELOPED IN
EXACTLY THAT LOCATION. LOOKS TO BE MOSTLY ISENTROPICALLY FORCED AT
LEAST IN THIS AREA...BUT SOME ELEVATED CONVECTION AHEAD OF THE
WARM FRONT IN ALABAMA AS WELL...NOTICING SOME INTERMITTENT
LIGHTNING STRIKES. HOPE THIS DOESNT GIVE THE MODELS TOO MANY
PROBLEMS BUT THE GFS OF COURSE HAS ITS TYPICAL LATENT HEAT ISSUES.
IN GENERAL THOUGH...MODELS IN REMARKABLY GOOD AGREEMENT WITH THE
SURFACE SYSTEM. HOWEVER THE NAM UPPER LEVELS ARE A LITTLE MORE
QUESTIONABLE WITH A BIT OF A SHARPER TROUGH. TO ACCOUNT FOR
SPURIOUS LATENT HEAT ISSUES...GFS BLENDED WITH TONED DOWN UKMET IS
THE CHOICE OF THE NIGHT.
OVER THE PAST FEW RUNS...MODELS HAVE SLOWED DOWN PROGRESSION OF
THE FRONT SOMEWHAT...MEANING MAIN SYSTEM WILL BE ARRIVING AROUND
00Z. THIS MIGHT ALLOW FOR A LITTLE MORE HEATING...IF WE MANAGE TO
GET SOME SUNSHINE. THIS MORNINGS PRECIP HAS BROUGHT DEWPOINTS UP
INTO THE MID 50S ALREADY IN SOME AREAS...AND STRONG SOUTHERLY LOW
LEVEL JET (THIS IS SOUNDING LIKE A BROKEN RECORD...925MB JET OF
55KTS...850MB JET OF 65KTS...250MB JET OF 130KTS...AND SO ON) WILL
SERVE TO RAISE DEWPOINTS INTO THE LOWER AND MID 60S. THAT SAID...
CAPES ARE NOW PROGGED TO BE ANYWHERE FROM 200 TO 800 J/KG ACROSS
THE AREA WITH LIS ACTUALLY DROPPING BELOW 0. WITH AMOUNT OF SHEAR
IN PLACE...SPC HAS UPGRADED PARTS OF THE CWA INTO MODERATE RISK.
MOMENTUM TRANSFER TO THE SURFACE WILL BE QUITE EASY...SO HAVE
INCLUDED SEVERE WORDING AS WELL AS DAMAGING WINDS IN THE WEATHER
GRIDS TO LINE UP WITH THE MODERATE RISK. AN ISOLATED TORNADO
CERTAINLY CANNOT BE RULED OUT...ESPECIALLY IF A STORM MANAGES TO
DEVELOP AHEAD OF THE LINE.
SPEAKING OF DAMAGING WINDS...SUCH STRONG WINDS ALOFT DO NOT
NECESSARILY NEED STORMS TO BE TRANSFERED TO THE SURFACE. THAT
SAID...HAVE ISSUED WIND ADVISORY FOR THE ENTIRE CWA FOR THIS
AFTERNOON AND TONIGHT. TO AVOID COMPLICATING ISSUES...HAVE
CONCENTRATED ONLY ON THE SHORT TERM...ALTHOUGH EXTENDING THE
ADVISORY INTO THURSDAY IS CERTAINLY NOT OUT OF THE QUESTION. FOR
THE HIGHER ELEVATIONS CLOSER TO THE STRONGER WINDS ALOFT...HAVE
GONE AHEAD WITH A HIGH WIND WARNING. THIS MAY BE EXACERBATED BY
MOIST SOILS ONCE RAIN BEGINS...MAKING IT EASIER TO BRING TREES
DOWN. AS FAR AS RAINFALL GOES...QPFS INDICATE 24-HOUR POTENTIAL OF
>4 IN PARTS OF NORTH GEORGIA. 00Z 6-HOUR FLASH FLOOD GUIDANCE
RANGES FROM 2-4 IN NORTH GEORGIA. WITH ADDED CONCERN OF UPSLOPE
FLOW AND ISENTROPIC LIFT...HAVE ISSUED FLASH FLOOD WATCH FOR
NORTHERN THREE OR FOUR TIERS OF COUNTIES. DEPENDING ON HOW THE
EVENT UNFOLDS...THIS MAY HAVE TO BE EXPANDED SOUTHWARD.
FRONT MOVES OUT THURSDAY MORNING...BUT WRAPAROUND CLOUDS AND
PRECIP LINGER UNDER NORTHWEST FLOW. THURSDAY HIGHS COULD BE 5-15
DEGREES COOLER THAN TODAY...DEPENDING ON LOCATION...AND THE SAME
FOR THURSDAY NIGHT LOWS. DEPENDING ON HOW MUCH MOISTURE HANGS
AROUND THURSDAY NIGHT AND HOW STRONG THE NORTHWEST FLOW IS...THERE
IS THE OFF CHANCE THAT SOME OF THE EXTREME HIGHEST ELEVATIONS
MIGHT SEE A FLURRY OR TWO...BUT NO NEED TO MENTION THAT IN THE
GRIDS AS IT WILL BE MORE OF A CONCERN FOR THE VIRGINIA/NORTHERN
NORTH CAROLINA MOUNTAINS.
LARGE TROUGH DOMINATING THE EASTERN U.S. BY FRIDAY...HIGH PRESSURE
AT THE SURFACE SETTING US UP FOR A COOLER BUT GENERALLY PLEASANT
END TO THE WEEK.
.LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY)
AFTER ALL THE FUSS OF THE SHORT TERM...EXTENDED IS RELATIVELY
TAME. WIGGLE IN THE FLOW MOVES THROUGH SUNDAY INTO MONDAY...BIT OF
A DISAGREEMENT IN THE MODELS AS TO HOW STRONG THIS TROUGH
EVENTUALLY BECOMES AS IT ROTATES AROUND THE LARGER TROUGH. ECMWF
ACTUALLY CUTS OFF AN UPPER LOW OVER THE SOUTHEAST...DGEX CUTS IT
OFF OVER THE MID ATLANTIC STATES...GFS JUST HAS A TROUGH. TOO FAR
OUT TO MAKE ANY MAJOR DECISIONS WITH SUCH UNCERTAINTY...SO STILL
HAVE NOT INCLUDED ANY PRECIP WITH THIS FEATURE BUT HAVE INCREASED
CLOUDS AT LEAST IN NORTH GEORGIA. RIDGE BEGINS TO BUILD IN BY THE
END OF THE EXTENDED AND WE MIGHT SEE ANOTHER INCREASE IN
TEMPERATURES BY THEN WITH SURFACE HIGH PRESSURE IN PLACE. DRY
OVERALL.
&&
.AVIATION...
IFR TO MVFR CIGS BECOMING THE RULE ACROSS THE CWA EARLY THIS MORNING
AS FIRST WAVE OF PRECIP SKIRTS ACROSS THE AREA. VSBYS GENERALLY 3 TO
5 MILES IN LT RAIN/FOG. LOOK FOR CONDITIONS TO BOUNCE BETWEEN IFR TO
MVFR THROUGHOUT THE DAY AS WAVES OF PRECIP TRANSVERSE ACROSS THE
AREA. SUSTAINED SOUTHEAST WINDS 13 TO 18 KTS WITH GUSTS UP TO 30 KTS
POSSIBLE...ESPECIALLY DURING THE AFTERNOON. TSTORMS POSSIBLE AT ALL
TAF SITES THIS AFTERNOON/EVENING WITH STRONG GUSTY WINDS THE MAIN
THREAT.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 59 49 50 37 / 100 100 20 5
ATLANTA 60 43 48 36 / 100 100 20 5
BLAIRSVILLE 55 45 45 34 / 100 100 30 10
CARTERSVILLE 60 44 46 36 / 100 80 20 5
COLUMBUS 69 49 54 38 / 100 90 10 5
GAINESVILLE 55 45 45 36 / 100 100 20 5
MACON 68 50 55 35 / 80 100 10 5
ROME 61 46 46 35 / 100 70 30 5
PEACHTREE CITY 63 46 49 34 / 100 90 20 5
VIDALIA 76 55 58 40 / 30 100 10 5
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY FOR
BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...BUTTS...CARROLL...CATOOSA...
CHATTAHOOCHEE...CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DADE...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...FAYETTE...
FLOYD...FORSYTH...GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...JEFFERSON...
JOHNSON...JONES...LAMAR...LAURENS...MACON...MADISON...MARION...MERIWETHER...
MONROE...MONTGOMERY...MORGAN...MURRAY...MUSCOGEE...NEWTON...NORTH FULTON...
OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...
ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...
WALKER...WALTON...WARREN...WASHINGTON...WEBSTER...WHEELER...WHITFIELD...WILCOX...
WILKES...WILKINSON.
HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 4 AM EST THURSDAY
FOR DAWSON...FANNIN...GILMER...LUMPKIN...PICKENS...TOWNS...UNION...WHITE.
FLASH FLOOD WATCH FROM 1 PM EST THIS AFTERNOON THROUGH THURSDAY
MORNING FOR BANKS...BARTOW...CATOOSA...CHATTOOGA...CHEROKEE...DADE...DAWSON...
FANNIN...FLOYD...FORSYTH...GILMER...GORDON...HALL...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WALKER...WHITE...WHITFIELD.
&&
TDP
Hazardous weather outlook, Nov 15, 5:20 AM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
520 AM EST WED NOV 15 2006
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
520 AM EST WED NOV 15 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT
A FEW SEVERE THUNDERSTORMS ARE EXPECTED ACROSS WEST CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE ACROSS THE REST OF CENTRAL AND NORTH GEORGIA THIS AFTERNOON
AND EVENING.
.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM DEVELOPING OVER THE OKLAHOMA-TEXAS
REGION WILL MOVE EASTWARD TODAY...PUSHING A WARM FRONT INTO CENTRAL
GEORGIA THIS AFTERNOON...THEN PULLING A COLD FRONT ACROSS NORTH AND
CENTRAL GEORGIA TONIGHT.
.PRIMARY HAZARDS...
THUNDERSTORMS ARE EXPECTED TO BE ON THE INCREASE ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES
CLOSER TO GEORGIA. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. GIVEN STRONG
LOW LEVEL SHEAR...ISOLATED TORNADOES CAN NOT BE COMPLETELY RULED
OUT. HEAVY RAINFALL OF 2 TO 4 INCHES IS ALSO POSSIBLE WHICH COULD
CAUSE FLOODING OF STREETS AND SMALL CREEKS AND STREAMS.
.DISCUSSION...
THUNDERSTORMS ARE EXPECTED TO BECOME WIDESPREAD ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AS A COMPLEX LOW PRESSURE SYSTEM
INTENSIFYING OVER THE LOWER MISSISSIPPI VALLEY MOVES NORTHEAST.
THE AIRMASS ACROSS NORTH AND CENTRAL GEORGIA IS EXPECTED TO BECOME
INCREASINGLY UNSTABLE THIS AFTERNOON...WITH CAPES IN THE 400 TO 800
RANGE...LIFTED INDICES FROM ZERO TO MINUS 2 AND HELICITIES AROUND
500. WHILE ISOLATED SEVERE STORMS WILL BE POSSIBLE JUST ABOUT
ANYWHERE ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING
...THE GREATEST THREAT WILL BE GENERALLY ALONG AND WEST OF A LINE
FROM FRANKLIN TO MACON TO CORDELE...BETWEEN 4 PM AND 10 PM.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND
EVENING.
.OTHER HAZARDS...
STRONG SOUTHERLY WINDS AHEAD OF THE APPROACHING STORM SYSTEM HAS
PROMPTED A HIGH WIND WARNING FOR THE NORTHEAST GEORGIA MOUNTAINS AND
A WIND ADVISORY FOR THE REST OF NORTH AND CENTRAL GEORGIA THIS
AFTERNOON AND TONIGHT.
Event by event
9 strong wind, 4 flood, 3 lightning, 2 tornado, 1 hail. Local standard time, as filed.
Strong Wind, Floyd
- When
- November 15, 8:00 AM EST to November 16, 2:00 AM EST
- Where
- Floyd forecast zone
- Measured
- 32 kt (37 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 34.263, -85.214 (the zone’s center; the record gives no point)
The Rome News Tribune reported that at least 2600 residents in the Rome area were left without power when strong winds and heavy rain combined to blown down several trees on power lines. The power outages continued into Thursday morning.
Strong Wind, Gilmer
- When
- November 15, 9:00 AM EST to November 16, 2:00 AM EST
- Where
- Gilmer forecast zone
- Measured
- 33 kt (38 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 34.691, -84.456 (the zone’s center; the record gives no point)
The Gilmer County 911 Center reported that about 15 trees were blown down across the county. The events started during the mid-morning hours of the 15th and continued into the early morning hours of the 16th.
Flood, Harris
- When
- November 15, 1:00 PM EST to 4:00 PM EST
- Where
- Harris County, Whitesville to Mountain Hill
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 32.820, -85.030
The Harris County 911 Center reported street flooding on Georgia Highway 219 in the western part of the county. At one location, the water was up to one foot deep on the road. The road was not closed. WFR-88D rainfall estimates were in the three to four inch range across the northwest half of the county.
Strong Wind, Pickens
- When
- November 15, 1:00 PM EST to November 16, 2:00 AM EST
- Where
- Pickens forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.464, -84.466 (the zone’s center; the record gives no point)
The Pickens County Deputy EMA Director reported that about seven trees were blown down around the county. The events started during the early afternoon and continued into the early morning hours of the 16th.
Strong Wind, Cherokee
- When
- November 15, 1:00 PM EST to November 16, 2:00 AM EST
- Where
- Cherokee forecast zone
- Measured
- 32 kt (37 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.244, -84.476 (the zone’s center; the record gives no point)
The Cherokee County Emergency Management Director reported that several trees were blown down in scattered areas about the county throughout the day and evening hours.
Strong Wind, Douglas
- When
- November 15, 1:00 PM EST to November 16, 2:00 AM EST
- Where
- Douglas forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 33.702, -84.768 (the zone’s center; the record gives no point)
The Douglas County Sentinel reported that a number of trees were blown down on power lines at several locations around the county. Around 200 people were left without power until early Thursday morning.
Flood, Muscogee
- When
- November 15, 1:30 PM EST to 4:30 PM EST
- Where
- Muscogee County, Columbus
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 32.480, -84.970
The Muscogee County 911 Center reported street flooding in the city. Fort Benning Road and Tenth Avenue were both flooded. WSR-88D rainfall estimates were in the 2.5 to 3.0 inch range across much of the city and county.
Lightning, Monroe
- When
- November 15, 2:46 PM EST
- Where
- Monroe County, Forsyth
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -83.950
The Monroe County Emergency Management Director reported that lightning had struck a home on Reedy Creek Road. The resultant fire caused minor damage to the roof of the garage and some of the siding on the home. Some electrical damage was also observed.
Tornado, Chattahoochee
- When
- November 15, 3:00 PM EST to 3:03 PM EST
- Where
- Chattahoochee County, 1 mi NNE of Ft Benning to 1.5 mi N of Ft Benning
- Rating
- F1
- Path length
- 1.4 mi
- Path width
- 150 yd
- Continued into
- Muscogee, Ga (FFC)
- Injuries
- 9 direct, 0 indirect
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 32.340, -84.990
A survey conducted by the National Weather Service Forecast Office in Peachtree City, GA concluded that an F1 tornado had touched down at the intersection of Sightseeing Road and Lavoy Road in the northern portion of Fort Benning and traveled north-northeast toward the Upatoi Creek and the Muscogee county line. The tornado crossed just across the border into Muscogee county before lifting. Moderate damage was observed within the Main Post area of Fort Benning along a 150-yard wide, 1.5-mile long path. The majority of the damage occurred along Wold Avenue, where about 10 World War II warehouses were heavily damage, and 18-wheel truck was flipped over, and two vehicles were damaged from debris. Several trees and power lines were also down in the area. Six homes were also damaged in the McDonald Manor Housing Area from large downed trees and limbs. Nine minor injuries were reported in this area as a result of flying or falling debris.
Tornado, Muscogee
- When
- November 15, 3:03 PM EST to 3:04 PM EST
- Where
- Muscogee County, 7 mi SSW of Columbus to 6.9 mi SSW of Columbus
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 150 yd
- Continued into
- Chattahoochee, Ga (FFC)
- Property damage
- $500
- Reported by
- NWS Storm Survey
- Coordinates
- 32.386, -85.016
A survey conducted by the National Weather Service in Peachtree City, GA concluded that the F1 tornado that began in the northern portion of Fort Benning in Chattahoochee County continued just across the border into extreme southern Muscogee County before it ended. This portion of the tornado occurred within a completely rural area of the Fort Benning military reservation. Damage was confined to trees. One large oak tree at least three feet in diameter was uprooted, the top was broken out of hardwood tree, and several large limbs were twisted or broken off other hardwoods in the area.
Flood, Cherokee
- When
- November 15, 3:30 PM EST to 5:30 PM EST
- Where
- Cherokee County, 1 mi E of Canton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 34.230, -84.500
The Cherokee County Emergency Management Director reported that Georgia Highway 20, just east of Canton, had been flooded and closed. Doppler radar rainfall estimates in the area ranged from 2.5 to 3.0 inches between 330 pm and 530 pm EST.
Flood, Forsyth
- When
- November 15, 4:00 PM EST to 7:00 PM EST
- Where
- Forsyth County, 1 mi W of Hightower
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.300, -84.200
The Forsyth County Emergency Management Director reported that flooding from the Etowah river required debris cleanup at the Old Federal Road Bridge at Nicholson Road in the far northwest part of the county.
Strong Wind, Fannin
- When
- November 15, 5:00 PM EST to November 16, 4:00 AM EST
- Where
- Fannin forecast zone
- Measured
- 30 kt (35 mph) estimated gust
- Property damage
- $7,000
- Reported by
- County Official
- Coordinates
- 34.864, -84.320 (the zone’s center; the record gives no point)
The Fannin County 911 Center and Emergency Management Director reported that at least 20 trees were blown down throughout the county from the late afternoon hours of the 15th into the early morning hours of the 16th.
Lightning, Sumter
- When
- November 15, 5:45 PM EST
- Where
- Sumter County, Americus
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.070, -84.230
The Sumter County Emergency Management Director reported that lightning struck a tree adjacent to a home, causing the tree to fall on the house. The tree damaged and put a hole in the roof of the house. Minor street flooding from heavy rain was also reported in the city.
Strong Wind, White
- When
- November 15, 6:25 PM EST to November 16, 4:00 AM EST
- Where
- White forecast zone
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $3,000
- Reported by
- County Official
- Coordinates
- 34.646, -83.747 (the zone’s center; the record gives no point)
The White County 911 Center reported that several trees were blown down across the county. The events began during the evening hours of the 15th and continued into the early morning hours of the 16th.
Lightning, Laurens
- When
- November 15, 7:00 PM EST to 7:30 PM EST
- Where
- Laurens County, Dublin
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 32.530, -82.900
The Courier Herald of Dublin reported that lightning strikes caused some trees to fall on power lines. The incidents were scattered around the county. In addition, a couple of the trees were also set on fire by the lightning strikes.
Strong Wind, Union
- When
- November 15, 9:15 PM EST to November 16, 6:00 AM EST
- Where
- Union forecast zone
- Measured
- 34 kt (39 mph) estimated gust
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 34.834, -83.991 (the zone’s center; the record gives no point)
The Union County 911 Center reported several trees were blown down across the county. One tree also fell on and brought a power line down. The events started during the late evening hours of the 15th and continued into the early morning hours of the 16th.
Hail, Dade
- When
- November 15, 11:40 PM EST
- Where
- Dade County, 1 mi S of Trenton to 2 mi S of Trenton
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 34.860, -85.500
An employee of the Dade County 911 Center observed penny-sized hail for about a one-mile stretch of roadway beginning one mile south of Trenton.
Strong Wind, Lumpkin
- When
- November 16, 1:50 AM EST to 6:00 AM EST
- Where
- Lumpkin forecast zone
- Measured
- 31 kt (36 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 34.572, -84.003 (the zone’s center; the record gives no point)
The Lumpkin County 911 Center reported that four large trees were blown down within the county. The events occurred during the early morning hours of the 16th.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in North Carolina, November 15 to 16, 20061 death · 1 injured · $180,000 · F2 · 9 events
- Tornadoes and Flash Flooding in Alabama, November 15, 20066 injured · $1.3 million · F2 · 23 events
- Tornadoes and Flash Flooding in Alabama, November 15, 2006$2.0 million · F2 · 15 events
- Tsunami in California, November 15 to 16, 2006$9.2 million · 1 event
- Tornadoes in Alabama, November 15, 20062 injured · $502,000 · F1 · 3 events
- Tornadoes and Damaging Wind in Mississippi, November 15, 2006$1.0 million · F1 · 3 events
- Strong Wind in Texas, November 15, 20062 injured · $270,000 · 14 events
- Damaging Winds in Louisiana, November 15, 2006$415,000 · 65 kt wind · 9 events
- High Wind in Oklahoma, November 15, 2006$195,000 · 59 kt wind · 21 events
- Damaging Wind in Arkansas, November 15, 20064 injured · $50,000 · 50 kt wind · 1 event
- Damaging Winds in Alabama, November 15, 2006$120,000 · 60 kt wind · 6 events
- Damaging Winds in South Carolina, November 15 to 16, 2006$45,000 · 60 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5717, 5312, 5069, 5310, 5714, 5715, 5071, 5300, 5057, 5059, 5298, 5313, 5306, 5299, 5309, 5560, 5307, 5301, 5308.